Phenethylamines included in the ‘D series’ are described to be longer lasting, more potent and reportedly more liable to induce vasoconstriction than other members of the phenethylamine family. 
Reported adverse effects associated with the use of the ‘D series’ derivatives include agitation, tachycardia, mydriasis, hallucinations, severe limb ischemia, seizures, liver and renal failure. Bromo-Dragonfly has also been associated with a number of deaths in Scandinavia. A case of acute psychosis after ingestion of 2C-T-4 was reported in Japan. Three fatal cases associated with the use of 2C-T-7 have been identified, two of which involved poly-drug use.
PMA, PMMA and 4-methylthioamfetamine have been more often associated with incidental deaths than other phenethylamines. PMA and PMMA are known to have a particularly high toxicity but there is no data available on fatalities associated with their use. Clinical observations have reported severe hyperthermia following the use of these substances. Studies in animals have suggested that some metabolites may be exposed to increased toxicity from 4-MTA.
 Hill, S. and Thomas S. H., ‘Clinical toxicology of newer recreational drugs’, Clinical Toxicology, 2011, 49, 705-19
 King’s College London. Institute of psychiatry, Psychonaut Web Mapping Research Group, ‘Bromo-Dragonfly report’, London UK, 2009, (http://184.108.40.206/documents/reports/Bromodragonfly. pdf; accessed in: September 2012); Wood, D.M., Looker, J.J., Shaikh,
 Andreasen, M.F., Telving, R., Birkler, R., Schumacher, B. and Johannsen, M., ‘A fatal poisoning involving Bromo-Dragonfly’, Annales de Toxicologie Analitique, 20 (1), 1-55; Personne, M., Hulten, P., ‘Bromo-Dragonfly, a life threatening designer drug’, Journal: Clinical Toxicology, 2008, 46, 379-80
 Miyajima, M., Matsumoto, T and Ito, S., ‘2C-T-4 intoxication: acute psychosis caused by a designer drug’, Journal: Psychiatry and Clinical Neurosciences, 2008, 62, 243 Curtis, B., Kemp, P., Harty, L., Choi, C. and Christensen, D., ‘Postmortem identification and quantitation of 2,5-dimethoxy-4-n-propylthiophenethylamine using GC-MSD and GC-NPD’, Journal of Analytical Toxicology, 2003, 27, 493-98  Ling, L.H., Marchant, C., Buckley, N. A., Prior, M., Irvine, R.J., ‘Poisoning with the recreational drug paramethoxyamphetamine (‘ death ’)’, Medical Journal of Australia, 2001, 174, 453-55; De Letter, E.A., Coopman, V.A., Cordonnier, J.A. and Piette, M.H., ‘One fatal and seven non-fatal cases of 4-methylthioamphetamine (4-MTA) intoxication: clinico-pathological findings’, International Journal of Legal Medicine, 2001, 114, 352-56; Elliot, S.P., ‘Fatal poisoning with a new phenethylamine: 4-methylthioamphetamine (4-MTA)’, Journal of Analytical Toxicology, 2000, 24, 85-9; Felgate, H.E., Felgate, P.D., James, R.A., Sims, D.N. and Vozzo, D.C., ‘Recent paramethoxyamphetamine deaths’, Journal of Analytical Toxicology, 1998, 22, 169-72; Lamberth, P.G., Ding, G.K., Nurmi, L.A., ‘Fatal paramethoxy-amphetamine (PMA) poisoning in the Australian Capital Territory’, Medical Journal of Australia, 2008, 188, 426
For more information, please see